Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS Charleston, WV

June 12, 2010Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 12, 2010, 4:59 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 4:59 PM EDT (20:59 UTC)
Expired
Jun 12, 2010, 9:30 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:35 PM EDTFLASH FLOOD2 Ese Holden, WVWHITMAN CREEK OUT OF ITS BANKS AND THREATENING HOME.
Jun 12, 5:40 PM EDTFLASH FLOODDingess, WVCOUNTY ROUTE 3 AT DINGESS BLOCKED DUE TO WATER.
Jun 12, 5:45 PM EDTFLASH FLOOD1 Sw Logan, WVSEVERAL ROADS CLOSED IN AREA. FLOODING ALSO AROUND KROGER STORE AND POLICE BARRACKS.
Jun 12, 5:50 PM EDTFLASH FLOODDingess, WVNUMEROUS WATER RESCUES ONGOING.
Jun 12, 6:00 PM EDTFLASH FLOOD3 Ene Chauncey, WVPART OF CHURCH LYING ON ROUTE 10 IN NIBERT FROM MUDSLIDE.
Jun 12, 6:00 PM EDTFLASH FLOODHolden, WVHOLDEN RD WASHED OUT IN SEVERAL PLACES. SEVERAL GAS LEAKS HAVE ALSO BEEN REPORTED.
Jun 12, 6:30 PM EDTFLASH FLOODHolden, WVNUMEROUS WATER RESCUES ONGOING.
Jun 12, 6:38 PM EDTFLOODVerdunville, WVSTREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 623 PM 06/12/2010 AND 638 PM 06/12/2010

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WGUS51 KRLX 122059
FFWRLX
WVC045-059-130000-
/O.NEW.KRLX.FF.W.0025.100612T2059Z-100613T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  NORTH CENTRAL MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL  
  AMOUNTS OF ONE TO TWO INCHES OF RAIN CAN BE EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIEF LOGAN
  STATE PARK. COPPERS MINE FORK AND CABIN BRANCH BASINS IN WESTERN   
  LOGAN COUNTY IN PARTICULAR CAN EXPECT FLOODING FROM THESE          
  THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8227 3798 8211 3786 8193 3778 8176
      3768 8190 3777 8209

$$

30
4 follow-up statements
389 
WGUS71 KRLX 122232
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT SAT JUN 12 2010

WVC045-059-130000-
/O.CON.KRLX.FF.W.0025.000000T0000Z-100613T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-MINGO WV-
632 PM EDT SAT JUN 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH
CENTRAL MINGO AND LOGAN COUNTIES...

THE LOGAN COUNTY 911 CENTER IS REPORTING NUMEROUS HOUSES THROUGHOUT 
THE COUNTY FLOODED FROM AREA CREEKS. THE TOWNS OF HOLDEN AND WHITMAN 
HAVE BEEN ESPECIALLY AFFECTED. 

IN MINGO COUNTY...THE 911 CENTER HAS RECEIVED NUMEROUS REPORTS OF 
HIGH WATER IN AND AROUND THE TOWN OF DINGESS.

ALTHOUGH THE RAIN HAS TAPERED OFF...AREA STREAMS WILL CONTINUE TO 
RISE IN RESPONSE TO THE EARLIER RAINS.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3793 8227 3798 8211 3786 8193 3778 8176
      3768 8190 3777 8209

$$

30
681 
WGUS51 KRLX 122350
FFWRLX
WVC045-059-130130-
/O.EXT.KRLX.FF.W.0025.000000T0000Z-100613T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  NORTH CENTRAL MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 737 PM EDT...THE LOGAN COUNTY AND MINGO COUNTY 911 CENTERS      
  CONTINUE TO RECEIVE REQUESTS FOR WATER RESCUES THROUGHOUT THE      
  WARNED AREA. NUMEROUS ROADS HAVE BEEN WASHED OUT...AND MANY HOMES  
  ARE EXPERIENCING FLOODING. WHILE THE HEAVY RAIN HAS ENDED...HIGH   
  WATER FROM AREA CREEKS WILL CONTINUE TO CAUSE FLOODING PROBLEMS.   
  THE AREAS FROM DINGESS TO HOLDEN AND MAN HAVE BEEN MOST AFFECTED   
  BY FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOGAN AND  
  HOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8227 3798 8211 3786 8193 3778 8176
      3768 8190 3777 8209

$$

30
295 
WGUS71 KRLX 130056
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT SAT JUN 12 2010

WVC045-059-130130-
/O.CON.KRLX.FF.W.0025.000000T0000Z-100613T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-MINGO WV-
856 PM EDT SAT JUN 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTH
CENTRAL MINGO AND LOGAN COUNTIES...

AT 850 PM EDT...THE LOGAN COUNTY AND MINGO COUNTY 911 CENTERS        
CONTINUE TO RECEIVE REPORTS OF FLOODING AND MUDSLIDES. NUMEROUS 
ROADS HAVE BEEN WASHED OUT...AND MANY HOMES ARE EXPERIENCING 
FLOODING. WHILE THE HEAVY RAIN HAS ENDED...HIGH WATER FROM AREA 
CREEKS WILL CONTINUE TO CAUSE FLOODING PROBLEMS. THE AREAS FROM 
DINGESS TO HOLDEN AND MAN HAVE BEEN MOST AFFECTED BY FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3793 8227 3798 8211 3786 8193 3778 8176
      3768 8190 3777 8209

$$

30
819 
WGUS71 KRLX 130125
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT SAT JUN 12 2010

WVC045-059-130131-
/O.EXP.KRLX.FF.W.0025.000000T0000Z-100613T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-MINGO WV-
925 PM EDT SAT JUN 12 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR NORTH
CENTRAL MINGO AND LOGAN COUNTIES...

THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO 
EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A 
FLASH FLOOD THREAT.

HOWEVER...ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER MINGO COUNTY. 
TRENDS WILL BE MONITORED FOR THE POSSIBLE ISSUANCE OF ANOTHER 
WARNING. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8227 3798 8211 3786 8193 3778 8176
      3768 8190 3777 8209

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:53 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 12, 3:53 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT SAT JUN 12 2010

.SYNOPSIS...
WEAK UPPER LEVEL WAVES PASSING THRU MONDAY. DIURNAL HEATING AND HIGH
HUMIDITY KEEP UNSETTLE WEATHER THRU TUESDAY. COLD FRONT BRINGS STORM
ACTIVITY WEDNESDAY. HIGH PRESSURE IN CONTROL THRU FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
LIKE THE LOCAL MODELS WITH THIS SITUATION THIS AFTERNOON.  MID LEVEL
DEFORMATION HAS HANDLED TIMING AND PLACEMENT OF PRECIP WELL THROUGH
THE MORNING.  EAST WEST ORIENTED BAND FROM KY INTO WESTERN WV SHOWN
SLIDING TO SE.  DO NOT SEE WATCH RIGHT NOW AS THE BEST FORCING VCNTY
OF EAST WEST BAND LINED WITH DRIEST AREAS WITH 1 HR FFG AROUND 1.5
TO 2 IN AND 3 HOUR 2 TO 2.5 IN.  FORCING MOVES SE OUT OF AREA BY 06Z
BUT RESIDUAL MOISTURE SHOULD KEEP SOME CLOUDS AROUND TONIGHT SO HAVE
MENTIONED PATCHY FOG BUT NOT GONE WITH REAL LOW VSBYS.  WITH FRONTAL
BOUNDARY HANGING AROUND NORTH HAVE TO KEEP CHC POPS IN FOR SUNDAY.
ON SOUTH SIDE OF FRONT WITH NO GOOD ORGANIZED SYSTEM FOR RAIN LIKE
TODAY HAVE KICKED UP HIGH TEMPS AGAIN FOR SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS LOOK DIVIDED IN THEIR PCPN SOLUTIONS WITH A NEARLY ZONAL FLOW
AT H5 AND A QUASI STATIONARY FRONTAL BOUNDARY LINGERING SOUTH OF THE
AREA IN THE BEGINNING OF THE PERIOD. NEAR 2 INCHES OF PRECIPITABLE
WATER...CAPE VALUES EXCEEDING 1000 J/KG AND BOUNDARY LAYER
CONVERGENCE SUGGEST CONVECTIVE INITIATION WILL LIKELY TAKE PLACE
DURING THE AFTERNOON AND EVENING HOURS. POOR DEEP LAYER SHEAR AND
LAPSE RATES WILL LIMIT THE STRENGTH AND DURATION OF DIURNAL
CONVECTION. HOWEVER...WITH DEWPOINTS NEAR 70 DEGREES LOWLANDS...AND
PW EXCEEDING 2 INCHES...EXPECT ANY STORM CAPABLE TO PRODUCE VERY
HEAVY RAIN IN SHORT PERIOD OF TIME. THE NAM AND ECMWF SHOW SIMILAR
QPF FIELDS...BUT WEAKER THAN THE GFS AND SREF...WHICH QPF
INTENSITIES LOOK GENERALLY SIMILAR.  DECIDED TO GO WITH THE GFS/SREF
SOLUTION PROMPTING MID TO HIGH CHANCE POPS SUN NGT AND
MON...DECREASING MON NGT SPREADING SLIGHT CHANCE FROM THE NORTHWEST
THRU TUE NGT AS A HIGH PRESSURE BUILDS ACROSS THE NORTHEASTERN
STATES TRIES TO INFLUENCE THE LOCAL WEATHER.

WEAK FLOW AND HIGH HUMIDITY WILL PROVIDE WARM TEMPERATURES
ESPECIALLY AT NIGHT WITH READING IN THE UPPER 60S. ABUNDANT CLOUD
COVER WILL KEEP HIGHS IN THE MID 80S. ADOPTED BIAS CORRECTED MOS
NUMBERS WITH MINOR TWEAKS ACROSS THE NORTHERN AND MOUNTAINOUS
SECTIONS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POPS RETURN WEDNESDAY...AS A WEAK LOW PRESSURE PUSHES A COLD FRONT
FROM THE OH VALLEY ACROSS WV THRU WED NGT. HIGH DEWPOINTS IN THE
UPPER 60S AND PW NEAR 2 INCHES SUGGEST ANY STORM COULD PRODUCE HEAVY
DOWNPOURS. GFS AND ECMWF SHOW COMPARABLE SOLUTIONS ON INTENSITY AND
COVERAGE OF THEIR QPF FIELDS. ADJUSTED POPS ACCORDINGLY.

HIGH PRESSURE BUILDS BEHIND THE FRONT THURSDAY...PROVIDING DRIER
WEATHER THRU THE END OF THE WEEK. REMOVED POPS THU THRU FRI
NIGHT...AND INTRODUCED CLEARING AS THE CANADIAN CLOUD GUIDANCE...A
LACK OF BUOYANCY...AND GFS DRY COLUMN SUGGEST HIGH PRESSURE IN
CONTROL.

FOR TEMPERATURES...GENERALLY USED THE BIAS CORRECTED CONSENSUS
MOS...TWEAKING IN OCCASIONS WITH THE BIAS CORRECTED SREF FRO LOWS.
GENERALLY HIGHS SHOULD STAY IN THE MID 80S LOWLANDS...RANGING INTO
THE MID 70S HIGHER ELEVATIONS...EXCEPT ON SATURDAY WHEN HIGHS COULD
REACH THE LOWER 90S LOWLANDS. LOWS GENERALLY IN THE LOW TO MID
60S...EXCEPT FRI NIGHT AND SUN NIGHT WHEN HIGH MOISTURE COULD KEEP
TEMPS IN THE UPPER 60S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MOISTURE WITH WAVE THIS AFTERNOON INTO THIS EVENING HOLDING CIGS 2
TO 4 THOUSAND FEET WITH VSBYS GENERALLY 6 MILES AFTER PRECIP.
HEAVIEST SHOWERS/TSTORMS TAKING CONDITIONS TO LOCAL IFR VSBY/CIG.
WAVE WILL MOVE OFF TO SE TONIGHT.  THIS IS WHERE FCST GETS TRICKY.
RIGHT NOW EXPECT ENOUGH RESIDUAL MOISTURE AROUND TO KEEP SOME CLOUDS
TONIGHT SO FIG AND CIGS SHOULD BE IN THE MVFR RANGE OVER NIGHT.  IF
ENOUGH CLEARING DOES OCCUR CONDITIONS COULD DROP TO IFR AFTER
MIDNIGHT IN FOG.  BY MID MORNING SUNDAY EVERYWHERE WILL RETURN TO
VFR CIGS AND 7 MI VSBY.

AFTER 12Z SUNDAY...
LOCALIZED IFR IN SCATTERED THUNDERSTORMS SUNDAY...WITH LOW CLOUDS
AND/OR FOG DURING PREDAWN HOURS MONDAY ESPECIALLY FOR AREAS
RECEIVING RAINFALL SUNDAY.

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR/ARJ
NEAR TERM...AAR
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...AAR
Hazardous weather outlook, Jun 12, 4:03 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
403 AM EDT SAT JUN 12 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-130815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
403 AM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WHICH
COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 12, 2:59 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
259 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HEAVY RAIN       ELKINS                  38.94N 79.83W
06/12/2010  1.01             RANDOLPH           WV   PUBLIC

            TO 1.50 INCHES.

&&

NNNN
Special weather statement, Jun 12, 3:23 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT SAT JUN 12 2010

KYZ102-103-105-122015-
BOYD KY-CARTER KY-LAWRENCE KY-
323 PM EDT SAT JUN 12 2010

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT BOYD...CARTER AND
NORTHERN LAWRENCE COUNTIES...

AT 320 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE ALONG A
LINE FROM 6 MILES NORTHWEST OF CARTER CAVES STATE PARK TO GRAYSON TO
5 MILES SOUTH OF CANNONSBURG...MOVING EAST SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...WITH A TENDENCY FOR
TRAINING OVER THE AREA. RAINFALL AMOUNTS OF ONE HALF INCH TO ONE
INCH IN THIRTY MINUTES CAN BE EXPECTED WITH INDIVIDUAL STORMS. THIS
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THESE STORMS WILL BE NEAR HITCHINS AROUND 330 PM...BUCHANAN AROUND
340 PM...RUSH AROUND 350 PM...WILLARD AROUND 400 PM AND BUCHANAN
AROUND 410 PM.

THIS WILL IMPACT

I-64 BETWEEN MILE MARKERS 151 AND 185 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3836 8324 3842 8325 3851 8319 3840 8297
      3835 8259 3828 8257 3824 8261 3817 8262
      3817 8264 3815 8263 3817 8289 3821 8309
      3827 8316 3824 8321 3825 8328 3834 8333

30
Special weather statement, Jun 12, 4:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT SAT JUN 12 2010

WVZ005-013-024-025-122145-
LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-
416 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT LOGAN...MINGO...SOUTHWESTERN
LINCOLN AND WAYNE COUNTIES...

AT 410 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE
AFFECTING THE AREA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30
MPH...WITH A TENDENANCY FOR SOME OF THE STORMS TO MOVE OVER THE SAME
LOCATION.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS. RAINFALL AMOUNTS OF ONE
TO ONE AND A HALF INCHES CAN BE EXPECTED BY THE TIME THE STORMS
EXIT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MUCH OF THIS RAIN
WILL FALL IN QUICK BURSTS...WITH HALF AN INCH IN THIRTY MINUTES
POSSIBLE. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT ROUTE 119 BETWEEN MILE MARKERS 1 AND 39.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3758 8215 3763 8219 3762 8221 3767 8229
      3778 8234 3791 8247 3797 8247 3801 8253
      3817 8262 3822 8261 3822 8229 3797 8196
      3789 8176 3786 8178 3781 8172 3783 8168
      3779 8162 3776 8176 3771 8173 3751 8194

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:16 PM EDTSpecial Weather StatementRLXLogan, Mingo, Wayne89 min
Jun 12, 5:28 PM EDTFlash Flood WarningRLXWyoming2 hr
Jun 12, 6:02 PM EDTSpecial Weather StatementRLXFayette, Kanawha43 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.